Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2000, 3:09 PM CDT for Humphreys County, Perry County, Wayne County, Tennessee. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 20, 2000, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Humphreys County, TN, Perry County, TN, Wayne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:30 PM CDT | Thunderstorm Wind 55 E | Countywide, TN | Sheriff reported trees down around the county. One tree fell on a trailer. |
| Jul 20, 3:55 PM CDT | Thunderstorm Wind 61 E | Waynesboro, TN | Numerous trees down. One tree fell on a house. |
| Jul 20, 3:59 PM CDT | Hail 0.75 | Waynesboro, TN | SKYWARN Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202013 SVRBNA TNC085-135-181-202100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HUMPHREYS COUNTY IN TENNESSEE PERRY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LINDEN WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 400 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM THE NATCHEZ TRACE STATE PARK TO SAVANNAH MOVING EAST AT 45 TO 50 MPH. * SEVERE THUNDERSTORMS WILL BE... FROM WAVERLY TO LINDEN TO WAYNESBORO BY 340 PM CDT DESTRUCTIVE WINDS OF 50 TO 75 MPH CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. UP TO QUARTER SIZE HAIL AND FREQUENT LIGHTNING CAN ALSO BE+ EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON FOR TENNESSEE. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:50 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 20, 2:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT THU JUL 20 2000 ZONE GROUPINGS WILL...TO A GREAT EXTENT...BE BASED ON RADAR TRENDS AND WATCH STATUS NEAR ISSUANCE TIME. MAIN ACTION WILL HIT PERRY AND WAYNE COUNTIES. THUNDERSTORM INTENSITY EXPECTED TO DIMINISH AS IT APPROACHES NASHVILLE METRO AREA...HOPEFULLY. GREATEST COVERAGE OF THUNDERSTORMS WILL BE SOUTH OF METRO AREA. GREATEST INSTABILITY STILL IN SOUTHWEST PART OF MIDDLE TN. COMPUTED LIFTED INDICES RANGE FROM ZERO ON NORTH PLATEAU TO -7 IN SOUTHWEST MIDDLE TN. SURFACE FRONT FROM CENTRAL GA...AL...EAST OF GREENWOOD MS AND INTO CENTRAL AR. MIDDLE TN SKIES WERE PARTLY CLOUDY WITH READINGS IN THE MID AND UPPER 80S...EXCEPT NEAR 80 PLATEAU. THROUGH THIS FORECAST PERIOD...THE UPPER LEVEL RIDGE WILL SHARPEN OVER THE ROCKIES WHILE THE EASTERN TROUGH DEEPENS. MIDDLE TN WILL BE UNDER A NORTHWEST FLOW WITH POCKETS OF ENERGY DIGGING INTO THE BASE OF THE LONG WAVE TROUGH. MODELS ARE ALL OVER THE PLACE WITH VORTICITY CENTERS AND INTENSITIES. AS MENTIONED IN PREVIOUS DISCUSSIONS...WITH THIS UPPER LEVEL PATTERN NASTY WEATHER COULD OCCUR. NEGATIVE SIDE FOR EXTREME WEATHER IS THAT WE DO NOT SEEM TO GET INTO VERY DEEP MOISTURE...AND UPPER LEVEL ENERGY AND FORCING ARE NOT WELL FOCUSED. FRIDAY WILL BRING GREATER INSTABILITY ACROSS THE AREA THAN TODAY. CAPES WILL REACH NEAR 2000 WITH LIFTED INDICES -3 TO -5. PRECIPITABLE WATER REACHES 1.6 AT NASHVILLE. MAIN FORCING WILL BE FRONT LATE DAY AND FRIDAY NIGHT AS ANOTHER SURFACE FRONT MOVES THROUGH TN. ALL THAT SAID...WILL HAVE 30-40 POPS FRIDAY AND FRIDAY NIGHT. SATURDAY THROUGH THE EXTENDED FORECAST LOOKS VERY NICE WITH HIGHS IN THE 80S AND LOWS IN THE 60S. NGM MOS HIGHS LOOK TOO HIGH BASED ON 850 TEMPERATURES AND FORECAST SOUNDINGS. BNA 68/88/69/86 3330 CSV 61/83/62/81 -330 .BNA...NONE. SH
In the hours before
Special weather statement, Jul 20, 12:52 PM CDT, 2 hours 17 minutes before
TNZ005>008-022>027-056>060-093-094-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1252 PM CDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH FOR WESTERN MIDDLE TENNESSEE TIL 5 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH ...FOR AREAS WEST OF A GALLATIN TO NASHVILLE TO COLUMBIA TO LAWRENCEBURG LINE. AT 1230 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM THE MISSOURI BOOTHEEL TO NORTHEAST ARKANSAS. THIS ACTIVITY IS MOVING TO THE EAST AT 40 TO 45 MPH. THE LINE SHOULD MOVE TO A DOVER TO CAMDEN LINE BETWEEN 230 AND 300 PM. THE MAIN THREAT WITH THIS LINE WILL BE WITH STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. THE OTHER THREATS WILL BE WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LARGE HAIL UP TO 1 INCH IN DIAMETER. THE GREATEST THREAT OF SEEING DAMAGING WINDS AND LARGE HAIL WILL BE OVER BENTON....HUMPHREYS...PERRY...LEWIS AND WAYNE COUNTIES. DUE TO A VERY STABLE AIRMASS EAST OF NASHVILLE...THE LINE IS EXPECTED TO WEAKEN RAPIDLY AS IT APPROACHES THE NASHVILLE METRO AROUND 400 TO 500 PM. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE... ESPECIALLY WEST OF INTERSTATE 65. JDG/MD
Special weather statement, Jul 20, 2:03 PM CDT, 1 hour 6 minutes before
TNZ005>008-022>027-056>060-093-094-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 203 PM CDT THU JUL 20 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... AT 2 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM JUST WEST OF THE LAND BETWEEN THE LAKES TO MEMPHIS. THIS ACTIVITY IS MOVING TO THE EAST AT 40 TO 45 MPH. THE MAIN THREAT WITH THIS LINE WILL BE WITH STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DAMAGING WINDS HAVE BEEN REPORTED IN THE MEMPHIS METRO AREA AROUND 2 PM. THE OTHER THREATS WILL BE WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LARGE HAIL UP TO 1 INCH IN DIAMETER. THE GREATEST THREAT OF SEEING DAMAGING WINDS AND LARGE HAIL WILL BE OVER BENTON....HUMPHREYS...PERRY...LEWIS AND WAYNE COUNTIES. DUE TO A VERY STABLE AIRMASS EAST OF NASHVILLE...THE LINE IS EXPECTED TO WEAKEN RAPIDLY AS IT APPROACHES THE NASHVILLE METRO AROUND 400 TO 500 PM. ACTqIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE... ESPECIALLY WEST OF INTERSTATE 65. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 38 min |
| Jul 20, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 42 min |
| Jul 20, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Jul 20, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 47 min |
| Jul 20, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 54 min |
| Jul 20, 4:57 PM CDT | Tornado Warning | OHX | Marshall | 18 min |
| Jul 20, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 48 min |
| Jul 20, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 48 min |
| Jul 20, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.